T80.2: Infections following infusion, transfusion and therapeutic injection
T80.2 is a non-billable header ICD-10-CM code for infections following infusion, transfusion and therapeutic injection. It cannot be billed on its own: choose one of the more specific child codes below. This code also requires a 7th character before it is complete.
This code requires a 7th character
The appropriate 7th character is to be added to each code from category T80
- A
- initial encounter
- D
- subsequent encounter
- S
- sequela
Excludes2: not included here, but may coexist
The excluded condition is not part of this code, but a patient can have both. You may code both.
Use additional code
Add a secondary code to capture the detail described below.
Excludes2 inherited from the categories above T80.2
Not part of this code, but both may be coded when both are present.
Written on T80: Complications following infusion, transfusion and therapeutic injection
- bone marrow transplant rejection (T86.01)
- febrile nonhemolytic transfusion reaction (R50.84)
- fluid overload due to transfusion (E87.71)
- posttransfusion purpura (D69.51)
- transfusion associated circulatory overload (TACO) (E87.71)
- transfusion (red blood cell) associated hemochromatosis (E83.111)
- transfusion related acute lung injury (TRALI) (J95.84)
Risk adjustment
No CMS-HCC V28 category: this code does not change a RAF score.
Code history
Unchanged in every release from FY2024 to FY2027.
Code to one of these instead T80.2
3 child codes. Green means billable.
Other codes under T80
- T80.0Air embolism following infusion, transfusion and therapeutic injection
- T80.1Vascular complications following infusion, transfusion and therapeutic injection
- T80.3ABO incompatibility reaction due to transfusion of blood or blood products
- T80.4Rh incompatibility reaction due to transfusion of blood or blood products
- T80.ANon-ABO incompatibility reaction due to transfusion of blood or blood products
- T80.5Anaphylactic reaction due to serum
- T80.6Other serum reactions
- T80.8Other complications following infusion, transfusion and therapeutic injection
- T80.9Unspecified complication following infusion, transfusion and therapeutic injection